Thunderstorm Wind, Sarpy
- When
- July 25, 1:15 AM CST
- Where
- Sarpy County, La Vista
- Measured
- 50 kt (58 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.150, -96.033
Thunderstorm wind gusts downed at least 7 large tree limbs in town.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 24, 2:30 PM CST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 330 PM CDT WED JUL 24 2002 FORECAST CONCERNS CONTINUE TO CENTER AROUND PRECIP CHANCES AND TEMPS RELATING TO FRONTAL BOUNDARIES. SYNOPSIS...WARM FRONT FROM LOW N CNTRL SD SEWD NEAR MO RVR INTO SERN NEB WILL LIKELY BE REINFORCED BY OUTFLOW FROM ONGOING CONVECTION. THE AREA WILL REMAIN IN LOW LVL MOIST ADVN AS LOW LVL JET INCREASES THIS EVE. SHORT TERM...STILL LOOKS LIKE A GOOD CHC TSTMS ESPECIALLY IN NRN AND ERN ZONES. SEVERE POTENTIAL PER MCD. MID TERM...AFTER SFC LOW AND UPPER WAVE PASS TO OUR EAST...A WEAK CDFNT WILL DROP INTO NRN KS...POSSIBLY RESULTING IN SOME TSTMS IN THE SOUTH FIRST. COOLING WILL BE VERY MINOR AS WARM ADVN GETS GOING BY THU AFTN ALOFT. ANOTHER CHC TSTMS WITH RETURN OF FRONT AHEAD OF NEXT WAVE MAINLY FRI AFTN INTO FRI NIGHT. AS TEMPS CONTINUE TO WARM ALOFT...AVN QPF BULLSEYE IS ALMOST CERTAINLY OVERDONE. ETA EXTENSION APPEARS TO BRING ANOTHER COLD FRONT THROUGH ON SAT... BUT AVN WAITS UNTIL SUNDAY. CHC PRECIP BOTH DAYS. WILL NOT GO AS HOT ON TEMPS SAT AS SOME NEIGHBORS. HAVE NO BIG DISAGREEMENTS WITH HPC GUIDANCE LATER IN THE EXTENDED. .OMA...NONE. POLLACK
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1230 PM CDT WED JUL 24 2002 STORM SPOTTER ACTIVATION SHOULD NO LONGER BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). DDN
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- HAZARDOUS WEATHER OUTLOOK...CORRECTED ISSUANCE TIME NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 115 AM CDT THU JUL 25 2002 STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED EARLY THIS MORNING OVER EASTERN NEBRASKA OR SOUTHWEST IOWA. A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO TRACK TO THE SOUTHEAST EARLY THIS MORNING THROUGH PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA...HOWEVER THE THREAT OF SEVERE WEATHER IS LOW. THERE MAY BE ENOUGH WIND SHEAR FOR A FEW SUPERCELLS...WHICH COULD PRODUCE SOME GUSTY WINDS AND HAIL...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATIC INFORMATION IS AVAILABLE ON THE INTERNET AT WWW.CRH.NOAA.GOV/OAX OR AT WEATHER.GOV (LOWER CASE). DDN
The Omaha radar (KOAX), 34 km away, was scanning. The volume nearest the first event began at 07:14 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed at least 7 large tree limbs in town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2002Every state in 2002This day in weather historyWarnings in Nebraska, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5309215.